Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Colength of derivation ideals

Author: Kenneth Kramer
Journal: Proc. Amer. Math. Soc. 40 (1973), 346-350
MSC: Primary 13B10
MathSciNet review: 0318122
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, $ D$ is a derivation acting on the formal power series ring $ K[[{t_1}, \cdots ,{t_r}]]$ over a field $ K$ of characteristic $ p \ne 0$. We conjecture that the colengths of the ideals ( $ ({D^{{p^n}}}{t_1}, \cdots ,{D^{{p^n}}}{t_r})$ and $ ({D^{{p^{n - 1}}}}{t_1}, \cdots ,{D^{{p^{n - 1}}}}{t_r})$ are congruent modulo $ {p^n}$, provided they are finite. We give a proof for the case $ r = 1$ and any $ n \geqq 1$, and for the case $ n = 1$ and any $ r \geqq 1$.

References [Enhancements On Off] (What's this?)

  • [1] Robin Hartshorne, Residues and duality, Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64. With an appendix by P. Deligne. Lecture Notes in Mathematics, No. 20, Springer-Verlag, Berlin-New York, 1966. MR 0222093
  • [2] Shankar Sen, On automorphisms of local fields, Ann. of Math. (2) 90 (1969), 33–46. MR 244214,
  • [3] J.-P. Serre, Algèbre locale, multiplicités, Cours au Collège de France, 1957-1958, rédigé par Pierre Gabriel, 2 ième éd., Lecture Notes in Math., vol. 11, Springer-Verlag, Berlin and New York, 1965. MR 34 #1352.
  • [4] Jean-Pierre Serre, Sur la rationalité des représentations d’Artin, Ann. of Math. (2) 72 (1960), 405–420 (French). MR 171775,
  • [5] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10

Additional Information

Article copyright: © Copyright 1973 American Mathematical Society